Alert archive / Georgia / Freeze Warnings in 2024
Freeze Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 18, 2024, 3:04 AM EDT for 66 counties in Georgia. It took effect at Mar 19, 2024, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2024, 3:04 AM EDT (07:04 UTC)
- In effect from
- Mar 19, 2024, 12:00 AM EDT
- Expired
- Mar 19, 2024, 9:28 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 66 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Stewart County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS72 KFFC 180704 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 304 AM EDT Mon Mar 18 2024 GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 089>091-102-103-181515- /O.UPG.KFFC.FZ.A.0001.240319T0400Z-240319T1400Z/ /O.NEW.KFFC.FZ.W.0002.240319T0400Z-240319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion- Stewart-Webster- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin 304 AM EDT Mon Mar 18 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures from the mid 20s to lower 30s. * WHERE...All of north Georgia and much of central Georgia. * WHEN...From midnight tonight to 10 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Gusty winds, especially during the evening, will make it feel even colder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
688 WWUS72 KFFC 181642 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1242 PM EDT Mon Mar 18 2024 GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 089>091-102-103-190400- /O.CON.KFFC.FZ.W.0002.240319T0400Z-240319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion- Stewart-Webster- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin 1242 PM EDT Mon Mar 18 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures from the mid 20s to lower 30s. * WHERE...All of north Georgia and much of central Georgia. * WHEN...From midnight tonight to 10 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Gusty winds, especially during the evening, will make it feel even colder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
888 WWUS72 KFFC 190151 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 951 PM EDT Mon Mar 18 2024 GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 089>091-102-103-191400- /O.CON.KFFC.FZ.W.0002.240319T0400Z-240319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion- Stewart-Webster- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin 951 PM EDT Mon Mar 18 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 10 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures from the mid 20s to lower 30s. * WHERE...All of north Georgia and much of central Georgia. * WHEN...From midnight tonight to 10 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Gusty winds, especially during the evening, will make it feel even colder.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
160 WWUS72 KFFC 190926 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 526 AM EDT Tue Mar 19 2024 GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 089>091-102-103-191400- /O.CON.KFFC.FZ.W.0002.000000T0000Z-240319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion- Stewart-Webster- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin 526 AM EDT Tue Mar 19 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures from the mid 20s to lower 30s. * WHERE...All of north Georgia and much of central Georgia. * WHEN...From midnight tonight to 10 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Gusty winds, especially during the evening, will make it feel even colder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
987 WWUS72 KFFC 191328 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 928 AM EDT Tue Mar 19 2024 GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 089>091-102-103-191430- /O.CAN.KFFC.FZ.W.0002.000000T0000Z-240319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion- Stewart-Webster- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin 928 AM EDT Tue Mar 19 2024 ...FREEZE WARNING IS CANCELLED... Temperatures are rising in the region, and freezing temperature are no longer expected to be a threat. Thus the Freeze Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 18, 1:31 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 18, 1:31 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 131 AM EDT Mon Mar 18 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 225 PM EDT Sun Mar 17 2024 Low pressure has developed across the northern Gulf of Mexico and is currently along the central LA coast. This low pressure will move east along a stalled frontal boundary that stretches across the far northern Gulf to the Big Bend area of Florida. Meanwhile, a cold front stretches from the DELMARVA Peninsula back through central TX. This boundary will push southward tonight. High pressure will begin to build in behind the front on Monday. Precip chances for this afternoon/evening remain highest along and south of a Macon to Columbus line. The models are not progging much instability with the low moving east, but cannot rule out an isolated thunderstorm, especially near CSG. QPF remains fairly light also and will generally average under a quarter of an inch. A colder airmass will settle across the CWA behind the cold front for the early part of the week. Temperatures are expected to range between 5 and 15 degrees below normal for Monday and Monday night. Will not make any changes to the Freeze Watch at this time. Those areas where temperatures are within one to two degrees from freezing will have to be watched as winds may stay up allowing for more mixing near the surface. NListemaa && .LONG TERM... (Tuesday morning through next Saturday) Issued at 225 PM EDT Sun Mar 17 2024 As high pressure settles in at the surface and the midlevel trough axis shifts off to the east, the forecast area will be under northwesterly/westerly flow at the start of the long term forecast period. A cool and dry continental airmass will be in place Tuesday morning where most of north Georgia and several locations across central Georgia will see temperatures dipping at or below the freezing mark. A Freeze Watch is in effect where freezing temperatures are expected to last through mid-morning on Tuesday as this cold snap will pose a threat to any early season crops. Temperatures Tuesday should rebound quickly into the mid to upper 50s under sunny skies. With dewpoints in the teens and 20s, minimum relative humidities are expected to plummet to 20-30% areawide, leading to fire weather related concerns. Wednesday as the closed low over the Four Corners Region begins to break down and progress eastward as a shortwave over the southern Plains, we will begin to see some moisture return over the forecast area. Temperatures will gradually warm Wednesday and Thursday (with low temperatures in the 30s Wednesday morning and the 40s Thursday morning while high temperatures will reach the upper 60s to low 70s) while cloud coverage increases ahead of the next system. As this next wave pushes towards the forecast area, rainfall chances will return to the forecast beginning late Thursday night/early morning hours on Friday as a surface low develops in the northern Gulf. The most rain appears to fall from Friday morning through the early morning hours on Saturday with most locations seeing around a quarter of an inch. Not much instability is in place with this system so not expecting much in the way of thunderstorms (though cannot rule out a rumble of thunder or two across central Georgia). Friday's high daytime temperatures will drop unto the 60s before beginning a warming trend into the upper 60s and low 70s through the weekend. Sunday as the surface low shifts off the coast, dry conditions return. KAL && .AVIATION... (06Z TAFS) Issued at 124 AM EDT Mon Mar 18 2024 Pockets of IFR-LIFR ceilings exist across central GA in the wake of a departing upr wave that brought some rain to the area Sunday aftn/eve. A cold front with much drier air has entered far north GA and will continue to push south overnight through Monday. Mid and high clouds ahead of deeper upr lvl trough dropping south from the Great Lakes/Midwest regions will move across the area over the next 6-12 hours but VFR conditions will prevail, outside of the low cigs over central GA that will likely persist thru daybreak. //ATL Confidence...06Z Update... High all elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 30 59 40 71 / 0 0 0 0 Atlanta 31 58 39 69 / 0 0 0 0 Blairsville 25 54 34 64 / 0 0 0 0 Cartersville 28 58 35 69 / 0 0 0 0 Columbus 33 61 38 71 / 0 0 0 0 Gainesville 30 57 39 69 / 0 0 0 0 Macon 33 61 38 72 / 0 0 0 0 Rome 28 58 36 70 / 0 0 0 0 Peachtree City 30 59 36 71 / 0 0 0 0 Vidalia 36 61 41 72 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Tuesday morning for GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079- 089>091-102-103. && SHORT TERM...NListemaa LONG TERM....KAL AVIATION...DJN.83
Hazardous weather outlook, Mar 17, 10:34 PM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1034 PM EDT Sun Mar 17 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1034 PM EDT Sun Mar 17 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Another round of showers and isolated thunderstorms is expected across the state Thursday night through Friday night. No severe weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.